Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is HDL level of 51 a cause for concern?

Answered by
Dr.
Dr. Priyank Mody

Cardiologist

Practicing since :2009

Answered : 910 Questions

default
Posted on Tue, 20 Sep 2016 in Hypertension and Heart Disease
Question: my hdl is 51 is it okie or not nd also what doesthsi reflect.
doctor
Answered by Dr. Priyank Mody 2 hours later
Brief Answer:
It's good to have Hdl at least more than 40

Detailed Answer:
Hello XXXXXXX
I am Dr. Mody and I would be addressing your cholesterol.
Hdl is the Good cholesterol, so higher the value better it is . For males it should be more than 40 ,
So 51 is considered Good and is a reflection of the beneficial effects of exercise, as during exercise the cholesterol stored in fat is mobilised to liver and muscles for production of energy ( what we call burning of fat ) , This is a reverse cholesterol metabolism which is through Hdl.
Hopefully this would resolve your doubt .
Do rate for others reference.
Regards Dr. Priyank Mody
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Priyank Mody 29 hours later
but sir I m also having Thyroid what is effect on body and cholesterol level it will reflect ?
doctor
Answered by Dr. Priyank Mody 32 hours later
Brief Answer:
If u are taking adequate thyroxine, it will have no effect on body or cho

Detailed Answer:
Hello ,
You have hypothyroidism, it means your body is not producing enough thyroid hormones .
Hence you are taking thyroxine 75 me , which would serve as an external source of thyroid .
Now if by supplement in thyroxine your Tsh is well withen range ie less than 5 . It means you are euthyroid so there is be neutral effect on cholesterol and your body as an whole .

However if you are not adequately supplement in thyroxine than the Tsh would still be high and it would adversely affect your cholesterol by keeping the ldl high , it may be the result of your weight being a little on the higher side , it may cause decreased appetite, lethargy, costipation ( basically slowing of metabolism.

I presume you are taking adequate thyroxine and keep doing Tsh every 3 to 6 months for monitoring
Regards
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,   ,  

Recent questions on  Lethargy

doctor1 MD

Hi, my husband had his adenoids removed about 3 years ago because of recurrent infections. It helped the infections but since the surgery he has...

doctor1 MD

Can you name an illness that mimics pyruvate carboxylase deficiency in terms of symptoms (minus mental developmental delays)? My 2-year old and...

doctor1 MD

Hi, I have coeliac disease and have been adhering to a gluten free diet for about a year now since I was diagnosed. I ve always had a problem with...

doctor1 MD

Dear Dr, I am 25 year old, i) Semen ( transparent ) drops in Urine after inital urine passing, ii) Weakness in joints, excessive lethargy iii)...

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months...

doctor1 MD

Got the below message related to belly button. Can you confirm if the same is true to some extent at least? ================= Navel News. DID YOU...

doctor1 MD

Hello doc, My son (2.6 years old) has fever since yesterday evening, not sure how he got the fever since he was doing fine until that time. The...